Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 14, NWS Shreveport, LA

November 27, 2005Cass County, Texas

NWS Shreveport, LA issued this tornado warning at Nov 27, 2005, 5:44 PM CST for Cass County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 5:44 PM CST (23:44 UTC)
Expired
Nov 27, 2005, 6:45 PM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cass County, TX

The radar

The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 6:28 PM CSTHAIL 0.882 W Atlanta, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 2:20 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 272344
TORSHV
TXC067-280045-
/O.NEW.KSHV.TO.W.0014.051127T2344Z-051128T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 645 PM CST

* AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  LINDEN...OR ABOUT 23 MILES SOUTHWEST OF ATLANTA...MOVING NORTHEAST
  AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LINDEN BY 550 PM CST
  QUEEN CITY AND ATLANTA BY 605 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
ONE INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 645 PM CST.

LAT...LON 3328 9406 3294 9406 3292 9456 3290 9458
      3301 9462 3308 9454 3325 9425 3330 9419
      3330 9408

$$

17
2 follow-up statements
000 
WWUS54 KSHV 280005
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST SUN NOV 27 2005

TXC067-280045-
/O.CON.KSHV.TO.W.0014.000000T0000Z-051128T0045Z/
CASS TX-
604 PM CST SUN NOV 27 2005

...A TORNADO WARNING CONTINUES UNTIL 645 PM CST FOR CASS COUNTY...

AT 604 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED ABOUT 8 MILES 
NORTHWEST OF ATLANTA...MOVING NORTHEAST AT 50 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3328 9406 3294 9406 3292 9456 3290 9458
      3301 9462 3308 9454 3325 9425 3330 9419
      3330 9408

$$

17
000 
WWUS54 KSHV 280035
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CST SUN NOV 27 2005

TXC067-280045-
/O.CON.KSHV.TO.W.0014.000000T0000Z-051128T0045Z/
CASS TX-
630 PM CST SUN NOV 27 2005

...A TORNADO WARNING CONTINUES UNTIL 645 PM CST FOR CASS COUNTY...

AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS OVER CASS COUNTY. THE
THUNDERSTORM THAT HAD A RADAR INDICATED TORNADO HAS MOVED OUT
OF THE STATE...BUT THE REMAINING STRONG STORMS ARE POTENTIALLY 
SEVERE AND CAPABLE OF PRODUCING TORNADOES. THESE STORMS ARE MOVING 
NORTHEAST AT 45 MPH...AND WILL AFFECT LINDEN AND ATLANTA.

IN ADDITION TO TORNADOES...THESE STORM ARE CAPABLE OF PRODUCING
NICKEL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3328 9406 3294 9406 3292 9456 3290 9458
      3301 9462 3308 9454 3325 9425 3330 9419
      3330 9408

$$

17

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 27, 3:06 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 27, 3:06 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST SUN NOV 27 2005

.DISCUSSION...

CONVECTION HAS DEVELOPED IN A CONFLUENT ZONE ACROSS NE TX AND SE
OK...OUT AHEAD OF THE DRYLINE...THAT WAS LOCATED EARLY THIS
AFTERNOON ACROSS EASTERN OKLAHOMA SOUTH INTO CENTRAL TEXAS. CAPE
IS BETWEEN 1000 AND 1500 J/KG...AND WITH STORM RELATIVE HELICITY
OVER 300 AND THE STRONG DYNAMICS ASSOCIATED WITH THIS VERY
VIGOROUS STORM SYTEM IN THE PLAINS...WILL ALLOW FOR SEVERE
THUNDERSTORMS TO DEVELOP. IT APPEARS THE THUNDERSTORMS WILL EVOLVE
INTO A LINE EARLY ON AND PUSH EAST SOUTHEAST THIS EVENING INTO THE
OVERNIGHT HOURS. TORNADOES ARE A POSSIBILITY FOR THE REST OF THE
AFTERNOON AND TONIGHT...ESPECIALLY FOR ANY ISOLATED SUPERCELLS IN
THE LINE OR JUST AHEAD OF IT. CELLS IN THE LINE HAVE ALREADY SHOWN
ROTATION AND THIS SHOULD CONTINUE.

WITH THE TIGHT SURFACE GRADIENT...AND VERY STRONG LOW LEVEL JET...WILL
CONTINUE THE LAKE WIND ADVISORY THROUGH MIDNIGHT AND EXTENDED TO
INCLUDE ALL OF THE AREA.

BY SUNRISE MONDAY...THE LINE OF STORMS SHOULD BE EAST OF THE
MISSISSIPPI RIVER...LEAVING THE AREA IN A DRY. THE AREA REMAINS
DRY...THROUGH MIDWEEK...BUT A WEAK COLD FRONT AROUND
THURSDAY/FRIDAY COULD TOUCH OFF A FEW SHOWERS AND WILL HAVE SLIGHT
POPS FOR THIS. FOR TEMPERATURES THIS WEEK...WENT NEAR TO SLIGHTLY
BELOW SEASONAL AVERAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  65  38  59 /  70   0   0   0
MLU  54  65  38  59 /  70  10   0   0
DEQ  46  62  30  58 /  50   0   0   0
TXK  50  64  36  57 /  60   0   0   0
ELD  50  64  35  55 /  70  10   0   0
TYR  47  64  35  60 /  30   0   0   0
GGG  47  65  35  60 /  50   0   0   0
LFK  48  67  35  62 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG
     ...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
     TITUS...UPSHUR...AND WOOD.

&&

22
Hazardous weather outlook, Nov 27, 12:00 PM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN NOV 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...JUST AHEAD
OF A FRONTAL BOUNDARY DURING THE MID TO LATE AFTERNOON...MOST LIKELY
ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS
ALONG AND TO THE NORTH OF INTERSTATE 30.  MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP SOUTHWARD ALONG THE COLD FRONT DURING THE
EVENING HOURS...AND EVENTUALLY FORM INTO A LINE OF STRONG TO SEVERE
THUNDERSTORMS...THAT WILL PUSH EAST SOUTHEAST THROUGH THE AREA.  THE
SEVERE THREAT EXISTS ACROSS THE ENTIRE REGION...HOWEVER...THE THREAT
OF SEVERE WEATHER IS HIGHER ACROSS NORTHERN LOUISIANA...SOUTHERN
ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. STRONG WINDS AT THE
SURFACE AND ALOFT SUGGEST THAT ANY STORMS LATE THIS AFTERNOON
THROUGH TONIGHT...WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF
STRONG TORNADOES.  THE THREAT OF SEVERE WEATHER WILL END FROM WEST
TO EAST TONIGHT...AS THE FRONTAL BOUNDARY PUSHES DRIER AND MORE
STABLE AIR INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE REQUIRED DURING THE LATE AFTERNOON INTO
THE OVERNIGHT HOURS.

In the hours before

Local storm report, Nov 27, 3:34 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 W DE QUEEN            34.04N 94.38W
11/27/2005                   SEVIER             AR   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS HIGHWAY 70 JUST WEST OF DEQUEEN

0320 PM     TSTM WND DMG     2 S GILLHAM             34.14N 94.31W
11/27/2005                   SEVIER             AR   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS HIGHWAY 71 JUST SOUTH OF GILLHAM

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:36 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
Nov 27, 2:12 PM CSTTornado WarningSHVRed River, Titus33 min
Nov 27, 2:59 PM CSTSevere Thunderstorm WarningSHVBowie31 min
Nov 27, 3:54 PM CSTSevere Thunderstorm WarningSHVBowie51 min
Nov 27, 4:04 PM CSTSevere Thunderstorm WarningSHVCamp, Titus41 min
Nov 27, 4:23 PM CSTSevere Thunderstorm WarningSHVMorris37 min
Nov 27, 4:28 PM CSTSevere Thunderstorm WarningSHVUpshur62 min
Nov 27, 4:49 PM CSTSevere Thunderstorm WarningSHVBowie, Cass56 min
Nov 27, 4:58 PM CSTSevere Thunderstorm WarningSHVMorris47 min
Nov 27, 5:14 PM CSTSevere Thunderstorm WarningSHVSmith61 min
Nov 27, 5:43 PM CSTSevere Thunderstorm WarningSHVBowie47 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.